Whew

My mouth is WAY better now.

I did however whine about it at work all day Thursday. The doctor we were working with (who reminds you of that friend in college that acted like a little annoying brother all the time) told me he thought it was herpes related and I should take Acyclovir and then mocked me about having herpes all day. The medical director who happened to stop by suggested a diagnosis of “stomatitis”… (or inflamation of the opening for those of use not used to medical lingo)… smartass. My PCP’s office is in the hosptial where I work and I bribed them to squeeze me in between appointments. She… well… that’s another story but I don’t think I can handle keeping her as my PCP because she’s WAYYYYYY to SPAZY. In a word she was clueless, but the best she could come up with was it was an allergic reaction to something and she wanted me to follow up with a dermatologist for allergy testing. She sent me home with several perscriptions, one for a topical steroid ointment, one for a steroid dose pack, and she wanted me to pick up some aquaphor to keep them moist. One of the nurses talked the doctor in the ER into writing me a perscription for a “magic swizzle” I had never heard of it before but it’s a pink liquid mixture of maalox, lidocaine, and benedryl that they give cancer patients with thrush to calm their mouths down. I smoothed some on with a Qtip when I got home and let me tell you the magic swizzle felt magical. I think the topical steroid helped quite a bit. I decided against the steroid dose pack because I felt that was a bit overkill. The doctor was baffled about why my lips hurt, she thought they should itch instead. I was thinking “Clearly you’re not listening here. You’re not picking up what I’m putting down… they have NO SKIN ON THEM, THEYRE RAW! They hurt cause they’re RAW”… I figured the steroids aren’t going to help me grow skin any faster, the time to take the steroid pack would be in the blister stage to prevent the blisters in the first place. If it’s indeed an allergic reaction anyway. So I’ve just been using the steroid ointment when they’re feeling extra irritated (maybe 2-3 times a day for the past two days) and then aquaphor at all times.

I can smile and laugh and talk again đŸ™‚

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s